Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 7, 2005, 5:31 PM CDT for Adair County, Macon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 7, 2005, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Adair County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 185 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 072234
FFWEAX
MOC001-121-080430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MACON COUNTY IN NORTH CENTRAL MISSOURI
SOUTHERN ADAIR COUNTY IN NORTHEAST MISSOURI
* UNTIL 1130 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
* STRONG TO SEVERE THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL
IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE...ANABEL...ATLANTA...AXTELL...CALLAO...
ELMER...ETHEL...GOLDSBERRY...LA PLATA...LONG BRANCH STATE PARK...
MACON...NEW CAMBRIA AND SOUTH GIFFORD. DOPPLER RADAR ESTIMATES
BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN FROM ETHEL AND ELMER TO
5 MILES EAST OF MYSTIC. UP TO AN ADDITIONAL ONE TO TWO INCHES OF
RAIN IS POSSIBLE OVER SOUTHERN ADAIR AND MACON COUNTIES THROUGH
8 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 4004 9241 4002 9234 3964 9235 3963 9269
3971 9270 3971 9282 3972 9283 4012 9286
4011 9276
$$
MJ2 follow-up statements
000
WGUS73 KEAX 072343
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 PM CDT TUE JUN 7 2005
MOC001-121-080430-
ADAIR MO-MACON MO-
638 PM CDT TUE JUN 7 2005
...FLASH FLOOD WARNING CONTINUES FOR MACON AND SOUTHERN ADAIR
COUNTIES UNTIL 1130 PM CDT...
AT 633 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS INDICATED THAT HIGH
WATER WAS REPORTED AT HIGHWAY 36 AT CALLAO. IN ADDITION...RADAR
ESTIMATES AT 2 TO 3 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF MACON
COUNTY. ALTHOUGH THE THUNDERSTORMS WERE DIMINISHING ACROSS THE
WARNED AREA...RUNOFF FROM THE RECENT VERY HEAVY RAINS MAY CAUSE
ADDITIONAL FLASH FLOODING...ESPECIALLY IN MACON COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ANABEL...ATLANTA...AXTELL...CALLAO...ELMER...ETHEL...
GOLDSBERRY...LA PLATA...LONG BRANCH STATE PARK...MACON...NEW CAMBRIA
AND SOUTH GIFFORD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 4004 9241 4002 9234 3964 9235 3963 9269
3971 9270 3971 9282 3972 9283 4012 9286
4011 9276
$$
DB000
WGUS73 KEAX 080049
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT TUE JUN 7 2005
MOC001-121-080058-
ADAIR MO-MACON MO-
748 PM CDT TUE JUN 7 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MACON AND SOUTHERN
ADAIR COUNTIES HAS BEEN CANCELLED...
AT 745 PM CDT...THE MISSOURI DEPARTMENT OF TRANSPORTATION REPORTED
THAT THE WATER HAD RECEDED ON HIGHWAY 36 NEAR CALLAO.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4004 9241 4002 9234 3964 9235 3963 9269
3971 9270 3971 9282 3972 9283 4012 9286
4011 9276
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:12 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 7, 3:12 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 312 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN CONCERN THIS FORECAST IS ON THUNDERSTORM CHANCES THROUGH THE END OF THE WEEK. UNSTABLE AIR AND OUTFLOW BOUNDARIES ARE THE MAIN FEATURES THIS AFTERNOON...WITH SCATTERED ACTIVITY POPPING UP. THROUGH THURSDAY...A BOUNDARY IS LOCATED JUST TO OUR WEST. THE MODELS TRY TO MOVE IT INTO NORTHWEST MISSOURI...BUT WITHOUT A GOOD PUSH WE THINK IT WILL PROBABLY REMAIN JUST TO OUR NORTHWEST. IF DECENT CONVECTION CAN GET GOING AROUND THE SURFACE BOUNDARY...IT MIGHT BE ENOUGH TO MOVE IT FARTHER EAST. OTHERWISE...NEXT COUPLE DAYS WILL BE STATUS QUO WITH HIGHS IN THE UPPER 80S AND LOWS IN THE UPPER 60S...WITH DIURNALLY DRIVEN POP UP THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING. SOUTHWEST FLOW ALOFT WILL DOMINATE THE WEATHER PATTERN FRIDAY THROUGH THE EARLY PART OF NEXT WEEK EAST OF THE ROCKIES. EXPECT TO SEE A SERIES OF VORTICITY LOBES/SHORTWAVES TRACK NORTHEAST ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. CONFIDENCE LOW ON RAIN CHANCES OVER CWA FOR ANY PARTICULAR DAY BUT GIVEN THE EXPECTED HIGH INSTABILITY AND THE POTENTIAL FOR NOCTURNAL MCSS IT IS BEST TO KEEP CURRENT LOW CHANCE POPS GOING AS ANY BOUNDARY WHICH ENTERS FORECAST AREA WILL HAVE THE POTENTIAL TO GENERATE CONVECTION. LAST NIGHTS ECMWF AND 12Z GFS FORECAST A STRONGER SHORTWAVE WILL EJECT NORTHEAST FROM THE SOUTHERN ROCKIES ON SATURDAY. BULK OF ENERGY WILL LIKELY REMAIN TO THE WEST OF CWA BUT THERE MAY BE ENOUGH PUSH TO GET THE COLD FRONT CLOSER TO NORTHWEST MO TO INCREASE RAIN CHANCES OVER THE WEEKEND. BEST TO WAIT FOR A FEW MORE MODEL RUNS TO CONFIRM THIS TREND BEFORE RAISING POPS. ANY BOUNDARIES WHICH MOVE INTO THE CWA THROUGH SUNDAY WILL BE WEAK AND LIKELY MARK THE PASSAGE OF A WINDSHIFT LINE/TROUGH AND NOT A TRUE COLD FRONT. THUS EXPECT AIRMASS OVER CWA TO REMAIN BASICALLY UNCHANGED...IE. WARM AND MUGGY WITH ABOVE NORMAL TEMPERATURES. HAVE RAISED TEMPERATURES DURING THE EXTENDED TO BE CLOSE TO PERSISTENCE. LVQ/MJ && .PREV DISCUSSION... 334 AM... FAIRLY LOW CONFIDENCE ON FORECASTS THIS MORNING. BOTH THE 00Z RUNS OF THE GFS AND NAM PLACING SPURIOUS BULLSEYES OF PRECIPITATION DUE TO CONVECTIVE FEEDBACK PROBLEMS. 06Z RUN OF THE NAM NOT QUITE AS BAD WITH THIS PROBLEM...BUT STILL NOT HIGHLY CONFIDENT ON WHERE HEAVIEST PRECIPITATION WILL SET UP WEDNESDAY NIGHT THROUGH FRIDAY WITH FRONTAL BOUNDARY EXPECTED TO BE JUST TO THE NORTHWEST OF THE FORECAST AREA. WITH SOUTHWEST FLOW OVER TOP OF AREA...AND THE AREA EXPECTED TO STAY IN THE WARM SECTOR THROUGH FRIDAY...WILL INCREASE AREAL COVERAGE OF CHANCE POPS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT...BUT KEEP POP NUMBERS ABOUT THE SAME. REGARDING TEMPS...WILL BE STARTING OFF WARMER TODAY THAN YESTERDAY...SO AROUND 90 READINGS LOOK PLAUSIBLE. WITH A LITTLE MORE CLOUDINESS EXPECTED ON WEDNESDAY AND THURSDAY...WILL KEEP TEMPERATURES JUST A TOUCH COOLER...SO NO BIG CHANGES TO GOING FORECASTS. REGARDING DEWPOINTS...NAM APPEARS TO BE WAY OVERDOING SURFACE DEWPOINTS BY MIDDAY ON WEDNESDAY. HAVE GREAT DOUBTS WE WILL HAVE 80 DEWPOINTS IN KANSAS CITY BY THAT TIME. THESE HIGH DEWPOINTS THE MODEL KEEPS COMING UP WITH ALSO FEEDS ITS GREATER INSTABILITY AND QPF DEPICTIONS...SO THOSE NEED TO BE USED WITH CAUTION. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 7, 12:47 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1247 PM CDT TUE JUN 7 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1247 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH STRONG DAYTIME HEATING TODAY...AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HUMID AND UNSTABLE AIRMASS WILL BE SITUATED OVER EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI THE NEXT SEVERAL DAYS. THUNDERSTORM CHANCES WILL INCREASE BY LATE IN THE DAY ON WEDNESDAY AS A FRONT MOVES INTO AREAS JUST NORTHWEST OF MISSOURI. THIS FRONT...COMBINED WITH UPPER LEVEL DISTURBANCES WILL SET THE STAGE FOR PERIODS OF THUNDERSTORMS OVER THE CENTRAL PART OF THE COUNTRY. IF THESE STORMS AFFECT EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI...THEY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. EXCESSIVE RAINFALL MAY ALSO OCCUR LEADING TO MORE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM WEDNESDAY AFTERNOON THROUGH THE WEEKEND.
In the hours before
Local storm report, Jun 7, 4:01 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG WINDSOR 38.53N 93.52W
06/07/2005 HENRY MO TRAINED SPOTTER
LARGE TREE LIMB FELL ON CAR
&&
LVQLocal storm report, Jun 7, 4:27 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 6 SSE KNOB NOSTER 38.69N 93.53W
06/07/2005 60 MPH JOHNSON MO TRAINED SPOTTER
&&
LVQSpecial weather statement, Jun 7, 4:36 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 436 PM CDT TUE JUN 7 2005 KSZ057-105-MOZ037-043-072230- CASS-JACKSON-JOHNSON-MIAMI- 436 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...NORTHEASTERN MIAMI...NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUCYRUS...OR 10 MILES NORTHEAST OF PAOLA... MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM. MJ
Local storm report, Jun 7, 4:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG SWEET SPRINGS 38.97N 93.42W
06/07/2005 SALINE MO EMERGENCY MNGR
1 FOOT DIAMETER TREE DOWN
&&
LVQLocal storm report, Jun 7, 4:51 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 1 NE MYSTIC 40.18N 92.92W
06/07/2005 0.75 INCH SULLIVAN MO TRAINED SPOTTER
&&
LVQLocal storm report, Jun 7, 5:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG HUGHESVILLE 38.84N 93.30W
06/07/2005 PETTIS MO EMERGENCY MNGR
LARGE TREE DOWN
&&
LVQThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 44 min |
| Jun 7, 3:47 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 43 min |
| Jun 7, 4:16 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 37 min |
| Jun 7, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 47 min |
| Jun 7, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Saline | 46 min |
| Jun 7, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 39 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.